What Is a Safe Antibiotic for Prostatitis That Doesn't Worsen Tinnitus or Hearing?

Discussion in 'Support' started by Hyogga, Jul 14, 2020.

    1. Hyogga

      Hyogga Member

      Tinnitus Since:
      Feb 27 2020
      Cause of Tinnitus:
      Drug or noise induced
      I need help to choose an antibiotic for prostatitis. A doctor gave me Cephalexin for 7 days but scared to take it because of risk of ringing ears.

      Anyone know of antibiotic that is safe for this? Thanks.
       
    2. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Penicillins and cephalosporins (Keflex) seem to be the safest from an ototoxic standpoint.

      I have taken Keflex many times with no adverse effect on my tinnitus.

      I stay away from:

      Aminoglycosides
      Any antibiotics ending in *mycin*
      All fluoroquinolones (ciprofloxacin caused my tinnitus)

      I have been treating lyme and coinfections with a naturopath with a fair amount of success. You could consider a herbalist as an alternative to antibiotics.
       
    3. AUTHOR
      AUTHOR
      Hyogga

      Hyogga Member

      Tinnitus Since:
      Feb 27 2020
      Cause of Tinnitus:
      Drug or noise induced
      Thanks for your reply. I will try some herbal teas maybe Uva Ursi and Nettle to flush out the bacteria. Antibiotics are a risk.
       
    4. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      Amoxicillin is also supposed to be safe.
       
    5. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      This doubled the volume of my T.
       
      • Hug Hug x 1
    6. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      I was on and off antibiotics for a while for prostatitis. Augmentin, which includes Amoxicillin doubled the volume of my tinnitus permanently.

      Antibiotics that didn’t increase my tinnitus were cefdinir, cefaclor, and bactrim.
       
    7. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      I am sorry that that had happened to you. One time I took Augmentin, and it gave me a huge spike.

      It is my understanding that Augmentin is a mixture of Amoxicillin and something else that's ototoxic.
       

Share This Page

Loading...